Is Birth Control Causing Your Hairloss?Jan 29, 2020
Are you on birth control? Whether it’s the ring, an IUD, the pill or patch, birth control can cause hair loss.
How the pill causes hair loss:
Birth control pills can cause hair loss in women who are especially sensitive to the hormones in the pill or who have a family history of hormone-related hair loss.
Contraceptives that use hormones are linked to hair loss as they cause hormonal disbalance in our bodies.
Hair normally grows in cycles. Anagen is the active phase. During this phase, your hair grows from its follicle. This period can last for two to seven years.
Catagen is the transitional stage when your hair growth stops. It lasts for about 10 to 20 days.
Telogen is the resting phase. During this phase, your hair doesn’t grow. Between 25 and 100 hairs shed daily in this phase, which can last for up to 100 days.
Birth control pills cause the hair to move from the growing phase to the resting phase too soon and for too long. This form of hair loss is called telogen effluvium. Large amounts of hair can fall out during this process.
If female-pattern-baldness runs in your family, birth control pills can speed up the hair loss process.
Other hormonal birth control methods can also cause or worsen hair loss. These methods include:
•hormone injections such as Depo-Provera •skin patches, such as Xulane •progestin implants, such as Nexplanon •vaginal rings, such as NuvaRing * note, switching from one pill to another or one form to another may also cause hair loss because this causes hormonal imbalance.
As of late, I have been hearing that copper IUD's also cause hairloss, because it creates an imbalance of minerals in the system. Too much of one thing can be dangerous and effect your body in one way or another. Just like taking too much Vitamin A has huge effects on you, same goes for a copper IUD that's been in you for many months and years.
It's known as copper toxicity.
Some of the most common side effects of using a copper IUD are having much more unpleasant and painful periods (as if they weren’t unpleasant enough already), painful intercourse, inflammatory disease of the pelvis, back pains. A scary scenario is also the copper IUD getting stuck in the uterus or even worse move through its wall. This unfortunate event may cause additional infections and can even damage the other internal organs as well.
The mere fact that we are inserting copper in the uterus means that the level of copper in the body can become excessive and cause copper toxicity. Too much copper in the body is known to cause fatigue, depression, nausea, mood swings and irritability, brain fog, hairloss and many more for that matter.
In addition, you should be supplementing with other vitamins as birth control does deplete your body of essential minerals and vitamins. Let's talk about your situation and get you on a healthy program to ensure you have the right vitamins and minerals for health and hair growth.
What to do?
You have the choice ultimately of what meds you take, and what goes into your body. If you really don't need birth control then see about about weening off with the help of your doctor. If you need it, then talk to your doctor and see if there are other options. Also, let's not use birth control to cover up situations that need attention. Having cysts, fibroids, PCOS or other health concerns, should not be covered up like a band aid with birth control. Use it wisely, this too can not only affect hairloss, but also fertility and other health concerns.
Many times birth control just covers up situations and symptoms that need to be addressed. Covering it up does no one any good. If you have a condition that is "helped" with birth control see someone who can help you by giving you a natural option or alternative. Keep looking... for a second, third and fourth opinion... your health is on the line.
With a natural alternative, because naturally, we can protect, support and build up our bodies. There are herbs and adaptogens that treat many symptoms and situations that you may be going through in which the herbs and adaptogens can aid. . Do some research and see if you can manage with a natural way of doing things because perhaps birth control is too much for you and thus bringing on negative side effects like hairloss.
Ultimately, you decide, but looking at your health in a whole body, whole person perspective is the first step to healing your hairloss and healing your alopecia.
Want step by step guidance? My program starts this weekend! Don't miss your chance to get the healing and the tools needed to overcome alopecia, once and for all!
Stay connected with news and updates!
Join our mailing list to receive the latest news and updates from our team.
Don't worry, your information will not be shared.